Kentucky, 2014

Damaging Winds in Kentucky, June 10, 2014

June 10, 2014 · NWS JKL · 89 events in 26 counties and zones

Widespread strong to severe thunderstorms downed trees and power lines and brought locally heavy rainfall to eastern Kentucky on June 10th, 2014. A number of homes, barns, and various outbuildings also suffered varying degrees of damage due to severe thunderstorm wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
$1,000
Events
89

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

Widespread strong to severe thunderstorms downed trees and power lines and brought locally heavy rainfall to eastern Kentucky on June 10th, 2014. A number of homes, barns, and various outbuildings also suffered varying degrees of damage due to severe thunderstorm wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 10, 3:59 AM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 10, 3:59 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
459 AM EDT TUE JUN 10 2014

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 459 AM EDT TUE JUN 10 2014

AS HAS OFTEN BEEN THE CASE OF LATE...MODELS ARE IN GOOD AGREEMENT
WITH MAIN LARGE SCALE FEATURES BUT DIFFER ON THE DETAILS. RECENT
GUIDANCE HAS GENERALLY BEEN RUNNING MUCH TOO HIGH ON POPS. THIS HAS
RESULTED IN A LOWER THAN NORMAL CONFIDENCE IN THE FORECAST.

ENERGY ASSOCIATED WITH UPPER LEVEL LOW OVER THE PLAINS WILL SPLIT
WITH MOST OF ITS ENERGY SHOOTING STRAIGHT UP INTO THE GREAT LAKES
ALONG WITH THE PARENT CUT OFF LOW. WHAT/S LEFT HEADS FURTHER SOUTH
INTO THE DEEP SOUTH LEAVING EASTERN KENTUCKY IN A RELATIVE SPLIT FLOW
REGIME. UPPER LEVEL TROUGH STILL MANAGES TO PASS THROUGH THE
REGION...BUT THE RELATIVELY WEAK DYNAMICS WORKING ACROSS OUR AREA
HAS RESULTED IN MUDDLED SFC FEATURES/FIELDS THAT MODELS ARE HAVING A
DIFFICULT TIME RESOLVING.

FORECAST SOUNDINGS APPEAR MORE IMPRESSIVE THAN THE LAST FEW DAYS.
SEEING CLIMATOLOGICAL HIGH PWATS...DECENT AT ABOUT 80 PERCENT OF
NORM. BUT STORM MOTION IS QUITE HIGH AND LIFTING MECHANISMS ARE
LACKING UNDER SPLIT FLOW. DECENT INSTABILITY COULD LEAD TO A FEW
STRONG STORMS...OR ISOLATED SEVERE GENERALLY WEST OF INTERSTATE 75
TODAY. BUT FEEL FLOODING POTENTIAL IS NOT EXCEPTIONALLY HIGH.
CONSIDERING STORM MOTION AND PWATS...LACK OF FORCING THINKING ATTM
IS THAT WE WOULD REQUIRE TRAINING TO SEE ANY FLOODING THREATS. JUST
THE SAME ADDRESSED THESE POTENTIALS IN HWO.

FOR SENSIBLE WEATHER BELIEVE THERE WILL BE...IS AN INCREASING THREAT
FOR RAIN. ALSO FEEL THAT JUST ABOUT EVERYONE WILL SEE SOME RAIN OVER
THE NEXT COUPLE OF DAYS. BUT CONCERNS ARE THAT QPF TOTALS MAY NOT BE
AS ROBUST AS WE MIGHT LIKE TO SEE ON A WIDESPREAD SCALE. FORECAST
CURRENTLY ADVERTISING ROUGHLY ONE HALF INCH IN THE EAST...AROUND AN
INCH IN THE WEST FOR TOTALS FROM TODAY THROUGH WEDNESDAY EVENING BUT
THESE ARE PROBABLY A BIT OPTIMISTIC. USED A MODEL/GUIDANCE BLEND FOR
POPS WHILE ADDING A DECENTLY STRONG DIURNAL FLAVOR. GENERALLY STAYED
ON THE COOLER SIDE OF GUIDANCE FOR TEMPS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 459 AM EDT TUE JUN 10 2014

A FAIRLY PROGRESSIVE UPPER LEVEL PATTERN WILL PERSIST INTO EARLY NEXT
WEEK. AN UPPER LEVEL TROUGH WILL START OUT ACROSS THE MISSISSIPPI
VALLEY...WITH A SHORT WAVE TROUGH MOVING THROUGH THE NORTHERN PLAINS.
THE SHORT WAVE TROUGH WILL CUTOFF JUST NORTH OF THE GREAT
LAKES...WITH THE MISSISSIPPI VALLEY TROUGH GRADUALLY DAMPENING AND
SHIFTING EAST THROUGH THE END OF THE WORK WEEK. ANOTHER POTENTIAL CUT
OFF LOW WILL DEVELOP ACROSS THE LOWER MISSISSIPPI VALLEY INTO THE
WEEKEND...WITH RIDGING THEN NOSING IN FROM THE GULF COAST BY EARLY
NEXT WEEK. THE MODELS START OFF IN GOOD AGREEMENT...BUT THEN BEGIN TO
DIFFER IN TIMING AND POSITION OF THE LOWER MISSISSIPPI VALLEY CUTOFF.
THE GFS DEVELOPS THIS FEATURE FASTER AND BRINGS ITS ENERGY CLOSER TO
OUR VICINITY BEFORE GETTING ABSORBED INTO THE WESTERLIES. THE ECMWF
IS NOT AS STRONG AND DEVELOPS THE CUTOFF AND ITS INFLUENCE FURTHER
EAST. GIVEN THE DISAGREEMENT...WILL STAY CLOSE TO A BLEND OF THE
GUIDANCE THROUGH THE PERIOD.

THE CLOSE PROXIMITY OF THE TROUGH AXIS WILL KEEP BETTER CHANCES OF
PRECIPITATION IN THE FORECAST ACROSS EASTERN KENTUCKY THROUGH
FRIDAY. BY THE WEEKEND...SOME DRIER AIR WILL ATTEMPT TO MAKE IT
IN...HOWEVER AT LEAST SLIGHT CHANCE POPS REMAIN WARRANTED IN THE
SOUTH...WHERE MOISTURE WILL LIKELY HANG UP. BY SUNDAY AND
MONDAY...SOUTHERLY FLOW WILL RETURN...ALLOWING FOR THE THREAT OF
ISOLATED CONVECTION ACROSS MOST LOCATIONS. HIGHS WILL AVERAGE IN THE
LOW 80S THROUGH THE FIRST HALF OF THE WEEKEND...AND THEN MODERATE TO
THE MID 80S BY SUNDAY AND MONDAY. LOWS WILL MAINLY BE IN THE
60S...ALTHOUGH SOME UPPER 50S LOOK ACHIEVABLE SATURDAY AND SUNDAY
MORNINGS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 217 AM EDT TUE JUN 10 2014

BAND OF WEAKENING SHOWERS IS MOVING INTO OUR SOUTHWESTERN COUNTIES
THIS MORNING AND SHOULD AFFECT KSME AND KLOZ FOR A COUPLE HOURS AT
THE START OF THE PERIOD. NOT SURE IF PRECIPITATION WILL HOLD TOGETHER
LONG ENOUGH TO AFFECT KJKL AND JSJS BUT LEFT MENTION OF SHOWERS ON
STATION FOR KJKL...MORE TO MATCH UP WITH GUIDANCE. IN GENERAL WENT
WITH HIGH END TO MID LEVEL MVFR VSBYS FOR MOST LOCATIONS THROUGH THE
TAF PERIOD AS THE POTENTIAL FOR RAIN BECOMES INCREASINGLY LIKELY WITH
TIME DUE TO A STORM SYSTEM THAT WILL BE MOVING OUT OF THE PLAINS AND
INTO THE GREAT LAKES REGION. WHILE THIS LINE OF THOUGHT MATCHES UP
WITH GUIDANCE FAIRLY WELL...IT MAY BE TOO PESSIMISTIC BASED ON RECENT
MODEL PERFORMANCE. AM SEEING A BIT OF FOG IN THE FAR EAST...BUT
EXPECT CONDITIONS TO IMPROVE A BIT AS LOWER CIGS ROLL IN OVER THE
NEXT FEW HOURS. WINDS WILL BE LIGHT...VEERING TO THE SOUTH AND THEN
SOUTHWEST THROUGH THE DAY AS A WARM FRONTAL BOUNDARY LIFTS NORTHWARD
ACROSS THE AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...RAY
LONG TERM...GEOGERIAN
AVIATION...RAY
Hazardous weather outlook, Jun 10, 3:05 AM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
405 AM EDT TUE JUN 10 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
405 AM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. A FEW STORMS COULD BECOME STRONG TO
SEVERE...MAINLY WEST OF INTERSTATE 75. THE MAIN THREAT WILL BE
DAMAGING WINDS. ANY STORMS THAT MOVE REPEATEDLY OVER THE SAME
LOCATION MAY CAUSE MINOR FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT ANY THUNDERSTORM WIND DAMAGE OR
LOCALIZED FLOODING TODAY.

RAY

The radar

The Jackson,KY radar (KJKL), 58 km away, was scanning. The volume nearest the first event began at 11:27 UTC.

Open the radar archive at this moment

Event by event

89 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Letcher

When
June 10, 6:28 AM EST
Where
Letcher County, 1.3 mi WSW of Sackett
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.190, -82.900

Large limbs and some power lines were blown down. A number of trees in the area were uprooted.

Thunderstorm Wind, Pulaski

When
June 10, 2:45 PM EST
Where
Pulaski County, 0.55 mi E of West Somerset
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.080, -84.610

A trained spotter reported that he observed three inch diameter tree limbs that had just been blown down by thunderstorm wind gusts about half a mile west of the intersection of Hwys 80 and 27 near Somerset.

Thunderstorm Wind, Pulaski

When
June 10, 2:50 PM EST
Where
Pulaski County, 0.55 mi E of West Somerset
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.080, -84.610

Trees and power lines were blown down in northeast Somerset.

Thunderstorm Wind, Pulaski

When
June 10, 2:50 PM EST
Where
Pulaski County, 0.88 mi NW of Somerset
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
37.110, -84.610

A tree was blown down and onto a house on State Route 1247.

Thunderstorm Wind, McCreary

When
June 10, 4:35 PM EST
Where
McCreary County, 0.89 mi NW of Pine Knot
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.660, -84.440

Trees were blown down.

Thunderstorm Wind, McCreary

When
June 10, 4:35 PM EST
Where
McCreary County, 0.89 mi SW of Revelo
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.670, -84.480

Thunderstorm wind gusts damaged the roof of a structure in the Murphy subdivision.

Thunderstorm Wind, McCreary

When
June 10, 4:35 PM EST
Where
McCreary County, 0.55 mi W of Barthell
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.680, -84.530

Trees were blown down at Worley.

Thunderstorm Wind, McCreary

When
June 10, 4:35 PM EST
Where
McCreary County, Hill Top
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
36.720, -84.530

Tree were blown down on Hwy 92 West at Hilltop.

Thunderstorm Wind, McCreary

When
June 10, 4:35 PM EST
Where
McCreary County, Pine Knot
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.650, -84.430

A garage was destroyed by thunderstorm wind gusts.

Thunderstorm Wind, Whitley

When
June 10, 4:50 PM EST
Where
Whitley County, 0.55 mi W of Liberty
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
36.770, -84.210

A tree was blown down and onto a trailer, destroying the trailer.

Thunderstorm Wind, Whitley

When
June 10, 4:55 PM EST
Where
Whitley County, 1.3 mi ESE of Faber
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.870, -84.110

A tree was blown down onto Bee Creek Road.

Thunderstorm Wind, Laurel

When
June 10, 4:55 PM EST
Where
Laurel County, 0.69 mi N of Vox
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
36.990, -84.200

Numerous trees were blown down.

Thunderstorm Wind, Whitley

When
June 10, 4:58 PM EST
Where
Whitley County, 0.55 mi W of Woodbine
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.900, -84.090

Thunderstorm wind gusts caused roof damage at a fire house and blew a tree down on Hwy 26.

Thunderstorm Wind, Whitley

When
June 10, 4:59 PM EST
Where
Whitley County, 0.55 mi W of Woodbine
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.900, -84.090

A 60 foot tall tree was blown down across the street from the Woodbine Fire Dept.

Thunderstorm Wind, Laurel

When
June 10, 5:00 PM EST
Where
Laurel County, 0.69 mi N of Vox
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
36.990, -84.200

Numerous trees were blown down.

Thunderstorm Wind, Laurel

When
June 10, 5:05 PM EST
Where
Laurel County, London
Measured
50 kt (58 mph) measured gust
Reported by
Official NWS Observations
Coordinates
37.130, -84.080

A thunderstorm wind gust of 50KT was recorded at the Jackson weather office.

Thunderstorm Wind, Laurel

When
June 10, 5:05 PM EST
Where
Laurel County, Keavy
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.000, -84.170

A tree was blown down and onto a house.

Thunderstorm Wind, Laurel

When
June 10, 5:05 PM EST
Where
Laurel County, London
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.130, -84.080

A 3 foot diameter tree was blown down and outbuildings were destroyed at the west end of the London Corbin Airport.

Thunderstorm Wind, Laurel

When
June 10, 5:05 PM EST
Where
Laurel County, London
Measured
50 kt (58 mph) estimated gust
Reported by
Official NWS Observations
Coordinates
37.130, -84.080

A 58 mph wind gust was measured in London.

Thunderstorm Wind, Laurel

When
June 10, 5:05 PM EST
Where
Laurel County, London
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.130, -84.080

A flea market building was blown down by thunderstorm wind gusts in London.

Thunderstorm Wind, Knox

When
June 10, 5:15 PM EST
Where
Knox County, Barbourville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.870, -83.880

Large limbs were blown down.

Thunderstorm Wind, Jackson

When
June 10, 5:22 PM EST
Where
Jackson County, 1.1 mi E of Tyner
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.350, -83.900

Trees were blown down.

Thunderstorm Wind, Clay

When
June 10, 5:24 PM EST
Where
Clay County, 0.55 mi W of Bluehole
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
37.100, -83.760

Numerous trees were blown down on Hwy 11 South.

Thunderstorm Wind, Clay

When
June 10, 5:24 PM EST
Where
Clay County, 1.1 mi W of Horse Creek
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.150, -83.770

Numerous trees were blown down on Hwy 80.

Thunderstorm Wind, Bell

When
June 10, 5:25 PM EST
Where
Bell County, 0.55 mi E of Edgewood
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.620, -83.760

Trees were blown down.

Thunderstorm Wind, Owsley

When
June 10, 5:29 PM EST
Where
Owsley County, 1.1 mi W of Sturgeon
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.420, -83.820

An un-anchored trailer was toppled by thunderstorm wind gusts on KY 1071.

Thunderstorm Wind, Knox

When
June 10, 5:30 PM EST
Where
Knox County, 1.77 mi SE of Permon
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.800, -83.950

Large tree limbs over 2 inches in diameter were blown down. A trampoline also blown across a fence.

Thunderstorm Wind, Owsley

When
June 10, 5:30 PM EST
Where
Owsley County, 2.14 mi SSE of Blake
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.350, -83.740

A 5 inch diameter 25 foot tall tree was blown down. A large cupboard on a porch was toppled.

Thunderstorm Wind, Owsley

When
June 10, 5:35 PM EST
Where
Owsley County, 0.88 mi SE of Ricetown
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
37.390, -83.620

A barn was destroyed.

Thunderstorm Wind, Lee

When
June 10, 5:38 PM EST
Where
Lee County, 0.69 mi S of Old Lndg
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
37.620, -83.820

Multiple trees were blown down along Evelyn Rd and Hwy 2453.

Thunderstorm Wind, Lee

When
June 10, 5:39 PM EST
Where
Lee County, 0.55 mi W of Ida May
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.520, -83.780

Numerous trees were blown down.

Thunderstorm Wind, Lee

When
June 10, 5:39 PM EST
Where
Lee County, 0.55 mi E of Congleton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.550, -83.710

Numerous trees were blown down.

Thunderstorm Wind, Lee

When
June 10, 5:39 PM EST
Where
Lee County, 0.88 mi NE of Belle Pt
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.580, -83.740

Two trees were blown down on Bell Point Rd.

Thunderstorm Wind, Owsley

When
June 10, 5:39 PM EST
Where
Owsley County, 0.88 mi SW of Endee
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.420, -83.780

Numerous trees were blown down.

Thunderstorm Wind, Owsley

When
June 10, 5:39 PM EST
Where
Owsley County, 1.1 mi W of Lerose
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.480, -83.640

Numerous trees were blown down on Sugar Camp Rd.

Thunderstorm Wind, Owsley

When
June 10, 5:39 PM EST
Where
Owsley County, Pebworth
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.500, -83.730

Trees were blown down on Hwy 11 North.

Thunderstorm Wind, Lee

When
June 10, 5:40 PM EST
Where
Lee County, 1.78 mi ENE of Old Lndg
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.640, -83.790

Shingles were blown off a building and numerous trees were also blown down.

Thunderstorm Wind, Montgomery

When
June 10, 5:43 PM EST
Where
Montgomery County, 2.18 mi E of Bean
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.950, -83.780

Numerous trees were blown down along U.S. 460 near the eastern edge of Montgomery county.

Thunderstorm Wind, Montgomery

When
June 10, 5:45 PM EST
Where
Montgomery County, 3.26 mi E of Sideview
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
38.120, -84.060

Trees were blown down along U.S. Route 460 near the Bourbon county line.

Thunderstorm Wind, Harlan

When
June 10, 5:46 PM EST
Where
Harlan County, 0.55 mi W of Longton
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.830, -83.410

Numerous trees were blown down and several power outages occurred.

Thunderstorm Wind, Harlan

When
June 10, 5:50 PM EST
Where
Harlan County, Rio Vista
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
36.850, -83.350

Trees and power poles were snapped by thunderstorm wind gusts. The winds also blew siding off a home.

Thunderstorm Wind, Wolfe

When
June 10, 5:52 PM EST
Where
Wolfe County, 3.45 mi N of Campton
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.780, -83.550

Multiple trees were blown down and houses and barns in the area were damaged.

Thunderstorm Wind, Wolfe

When
June 10, 5:52 PM EST
Where
Wolfe County, 3 mi N of Campton
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.773, -83.550

A roof was blown off of a house. A garage was blown down and fell on two cars and another garage was destroyed altogether.

Thunderstorm Wind, Breathitt

When
June 10, 5:55 PM EST
Where
Breathitt County, 1.38 mi S of Jackson
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.530, -83.380

Half of a trailers roof was blown off on Quicksand Rd.

Thunderstorm Wind, Breathitt

When
June 10, 5:55 PM EST
Where
Breathitt County, 0.69 mi N of Jackson
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.560, -83.380

A tree was blown down on Kentucky Ave.

Thunderstorm Wind, Harlan

When
June 10, 5:57 PM EST
Where
Harlan County, Bledsoe
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.920, -83.370

Trees and power lines were blown down.

Thunderstorm Wind, Breathitt

When
June 10, 5:59 PM EST
Where
Breathitt County, 0.55 mi E of Wilhurst
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.630, -83.410

A large branch was blown down along KY Route 205.

Thunderstorm Wind, Breathitt

When
June 10, 6:00 PM EST
Where
Breathitt County, 1.3 mi ENE of Jackson
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.560, -83.360

Large tree limbs were blown down along Hwy 30.

Thunderstorm Wind, Harlan

When
June 10, 6:02 PM EST
Where
Harlan County, 0.69 mi S of Evarts
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.860, -83.200

Numerous trees were blown down.

Thunderstorm Wind, Breathitt

When
June 10, 6:03 PM EST
Where
Breathitt County, 0.69 mi S of Frozen Creek
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.590, -83.420

Several trees were blown down.

Thunderstorm Wind, Leslie

When
June 10, 6:05 PM EST
Where
Leslie County, Wooton
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
37.180, -83.300

A tree was blown down and onto a trailer.

Thunderstorm Wind, Wolfe

When
June 10, 6:05 PM EST
Where
Wolfe County, 0.69 mi N of Rosefork
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.710, -83.330

A large tree was blown down on KY Route 205. Several large branches were also blown down.

Thunderstorm Wind, Morgan

When
June 10, 6:08 PM EST
Where
Morgan County, 0.88 mi SE of Ezel
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.890, -83.440

Part of the roof of a store was blown off.

Thunderstorm Wind, Menifee

When
June 10, 6:10 PM EST
Where
Menifee County, 2.14 mi SE of Wellington
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.900, -83.490

A tree was blown down along U.S. Route 460 near the county line.

Thunderstorm Wind, Menifee

When
June 10, 6:10 PM EST
Where
Menifee County, 1.09 mi E of Wellington
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.920, -83.500

A large branch was blown down.

Thunderstorm Wind, Harlan

When
June 10, 6:11 PM EST
Where
Harlan County, 0.88 mi SW of Louellen
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.910, -83.090

Numerous trees were blown down.

Thunderstorm Wind, Morgan

When
June 10, 6:12 PM EST
Where
Morgan County, 1.29 mi WSW of Malone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.840, -83.270

Large tree limbs were blown down. Wind speeds were estimated at 60 mph.

Thunderstorm Wind, Breathitt

When
June 10, 6:13 PM EST
Where
Breathitt County, 1.3 mi ENE of Jackson
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.560, -83.360

Large tree limbs were blown down on Hwy 30.

Thunderstorm Wind, Breathitt

When
June 10, 6:13 PM EST
Where
Breathitt County, Guage
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.600, -83.200

Multiple large tree limbs were blown down between Milemarkers 32 and 35.

Thunderstorm Wind, Leslie

When
June 10, 6:15 PM EST
Where
Leslie County, 0.88 mi NW of Cutshin
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
37.090, -83.260

Numerous trees were blown down.

Thunderstorm Wind, Breathitt

When
June 10, 6:16 PM EST
Where
Breathitt County, 3.01 mi NE of Guage
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.630, -83.160

One large tree was blown down.

Thunderstorm Wind, Leslie

When
June 10, 6:18 PM EST
Where
Leslie County, Wooton
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.180, -83.300

A tree was blown down and onto a trailer.

Thunderstorm Wind, Letcher

When
June 10, 6:20 PM EST
Where
Letcher County, Ulvah
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.130, -83.050

Trees were blown down.

Thunderstorm Wind, Magoffin

When
June 10, 6:27 PM EST
Where
Magoffin County, 0.55 mi E of Salyersville
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
37.750, -83.060

Numerous trees were blown down along Hwy's 460, 867, and 40.

Thunderstorm Wind, Elliott

When
June 10, 6:28 PM EST
Where
Elliott County, 0.69 mi S of Fannin
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.060, -83.080

Trees were blown down.

Thunderstorm Wind, Knott

When
June 10, 6:28 PM EST
Where
Knott County, 0.88 mi NE of Cody
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.230, -82.970

Trees and large limbs were blown down at Carr Creek Lake Park.

Thunderstorm Wind, Letcher

When
June 10, 6:28 PM EST
Where
Letcher County, 0.55 mi W of Jeremiah
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.170, -82.930

Large tree limbs and power lines were blown. Some trees were also uprooted.

Thunderstorm Wind, Letcher

When
June 10, 6:28 PM EST
Where
Letcher County, 1.3 mi WSW of Sackett
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.190, -82.900

Large limbs and power lines were blown down and some trees were uprooted.

Thunderstorm Wind, Rowan

When
June 10, 6:31 PM EST
Where
Rowan County, 0.88 mi SW of Rodburn
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.190, -83.410

Numerous trees were blown down on Hwy 32.

Thunderstorm Wind, Rowan

When
June 10, 6:31 PM EST
Where
Rowan County, 0.69 mi S of Brady
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
38.160, -83.430

Numerous trees were blown down along Hwy 519.

Thunderstorm Wind, Elliott

When
June 10, 6:36 PM EST
Where
Elliott County, 0.69 mi N of Charity
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.140, -83.020

Trees were blown down.

Thunderstorm Wind, Johnson

When
June 10, 6:40 PM EST
Where
Johnson County, 0.88 mi SW of Oil Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.810, -82.940

A tree was blown down on Hwy 40 East.

Thunderstorm Wind, Floyd

When
June 10, 6:43 PM EST
Where
Floyd County, 3 mi WSW of Prestonsburg
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
NWS Employee
Coordinates
37.653, -82.831

A wind gust of 50 mph was measured.

Thunderstorm Wind, Floyd

When
June 10, 6:43 PM EST
Where
Floyd County, 1.29 mi WSW of West Prestonsburg
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.660, -82.820

A tree was blown down between mile marker 8 and 9 on KY 114.

Thunderstorm Wind, Johnson

When
June 10, 6:48 PM EST
Where
Johnson County, 0.69 mi N of Stambaugh
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.890, -82.800

A tree was blown on Route 1559.

Thunderstorm Wind, Johnson

When
June 10, 6:50 PM EST
Where
Johnson County, 0.55 mi W of Paintsville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.820, -82.810

A tree was blown down on Route 40 West on the east side of Paintsville.

Thunderstorm Wind, Floyd

When
June 10, 6:52 PM EST
Where
Floyd County, 0.88 mi NW of East Mc Dowell
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
37.460, -82.740

A tree was blown down and onto a power line on Hwy 122.

Thunderstorm Wind, Floyd

When
June 10, 6:52 PM EST
Where
Floyd County, 0.55 mi E of Price
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.400, -82.740

Numerous trees and power lines were blown down.

Thunderstorm Wind, Pike

When
June 10, 6:57 PM EST
Where
Pike County, Ellwood
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.320, -82.580

Trees were blown down.

Thunderstorm Wind, Pike

When
June 10, 6:57 PM EST
Where
Pike County, Virgie
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.330, -82.580

Trees were blown down.

Thunderstorm Wind, Pike

When
June 10, 7:00 PM EST
Where
Pike County, 1.1 mi W of Mayo Vlg
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.450, -82.550

A tree fell onto a residence.

Thunderstorm Wind, Pike

When
June 10, 7:05 PM EST
Where
Pike County, 0.88 mi NW of Mayo Vlg
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.460, -82.540

A power line was blown down and onto a house at 2826 Island Creek Rd.

Thunderstorm Wind, Pike

When
June 10, 7:05 PM EST
Where
Pike County, 0.55 mi E of Pikeville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.480, -82.510

Power poles were snapped on Chloe Rd, River View Dr, Myra Barnes Ave and Cedar Creek Rds. Trees and power lines were also blown down and onto vehicles at various locations.

Thunderstorm Wind, Pike

When
June 10, 7:05 PM EST
Where
Pike County, 0.88 mi NE of Shelbiana
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.440, -82.490

Several trees were blown down.

Thunderstorm Wind, Pike

When
June 10, 7:05 PM EST
Where
Pike County, 0.88 mi NW of Henry Clay
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
37.330, -82.490

Trees were downed on a residence on Poor Bottom Road.

Thunderstorm Wind, Martin

When
June 10, 7:14 PM EST
Where
Martin County, 1.49 mi SSW of Inez
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.850, -82.540

Numerous trees were blown down on Hwy 40.

Thunderstorm Wind, Martin

When
June 10, 7:14 PM EST
Where
Martin County, 1.76 mi SW of Pilgrim
Measured
55 kt (63 mph) estimated gust
Reported by
State Official
Coordinates
37.780, -82.440

Numerous trees were blown down along Hwy 1714.

Thunderstorm Wind, Pike

When
June 10, 7:17 PM EST
Where
Pike County, 1.09 mi W of Canada
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.620, -82.350

A large tree was blown down.

Thunderstorm Wind, Pike

When
June 10, 7:20 PM EST
Where
Pike County, 0.88 mi NE of Tooperville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.380, -82.220

Trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2014Every state in 2014This day in weather historyWarnings in Kentucky, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521653, 521654, 521655, 521656, 521658, 521659, 521660, 521661, 521665, 521663, 521664, 521668, 521670, 521671, 521666, 521667, 521672, 521673, 521680, 521681, 521674, 521675, 521677, 521678, 521682, 521686, 521688, 521690, 521692, 521693, 521695, 521696, 521698, 521699, 521701, 521702, 521703, 521704, 521705, 521707, and more.